Post # 1
So on Wednesday I went to the doctor for my annual, and during the appointment I mentioned I wanted to try Nuvaring. I’ve been on the pill since I was 17, and I was getting really bad about taking them every day at the same time. I was SUPER excited to try something new, and was hoping this might be the solution to never having to take a pill again.
On Thursday I went back to work, and as soon as I left around 3pm I noticed I was getting a pretty bad headache. By the time Fiance got home from work, I was curled up on the couch with a massive headache and extreme nausea. I finally started throwing up, and didn’t stop until about 4am. I know this wasn’t the flu or another bug, because I didn’t have a fever. And it was just too perfect of timing with the new birth control.
I tried to go to work on Friday, but wound up leaving because once again, I couldn’t stop vomiting. Ladies, I actually had bursted blood vessels in my face from vomiting so much, I have NEVER been that sick! After being woken up in the middle of the night last night around 10pm and spending 4 hours throwing up in the bathroom, I took the Nuvaring out. All day today has been a thousand times better. I don’t feel COMPLETELY normal again, but I can actually keep food down and went to the gym as well.
I’ve been reading online and I guess some people react this way? Has anyone else had these terrible side effects?
Post # 3
I did not experience nausea or vomiting, but maybe 3 weeks or so after furst starting it I experienced the worst headache of my LIFE. the pain was localized and peircing. It lasted at least 3 days, during which time i went through an entire bottle of exedrine migraine and eventually was prescribed a narcotic at my school;s urgent care, it was HORRIBLE. I thought I was going to have an aneurism.
I discontinued the use of the ring after that. No way to know if it was the cause, but I never had anything like that happened before and havent since. Scary.
Post # 4
That’s awful! I’m so sorry you had that reaction. I’ve been using it for several months now and haven’t had any problems.
My periods are naturally farther apart than average (5-6 weeks), so I’ve liked using nuvaring because I’ve been able to keep it in longer to match my cycle.
Are you going back on the pill or are you going to try another option?
Post # 5
I LOVE Nuvaring, I’ve never had any side effects at all. I was never on the pill though. How much time passed between taking the pill and switching to the ring? Maybe you should wait a bit without using anything then try it again? Not sure, you should probably mention it to your doctor that doesn’t really sound normal. Could’ve been food poisoning or something too.
Post # 7
I didnt experienced nausea or vomiting, but when I started using Nuvaring, my sex drive plummeted and when I did have it, intercourse was unbearable! I never experienced so much excruciating pain before. I went back to my doc and switched to the pill.
Post # 8
I didnt experience nausea or vomiting, but when I started using Nuvaring, my sex drive plummeted and when I did have it, intercourse was unbearable! I never experienced so much excruciating pain before. I went back to my doc and switched to the pill.
Post # 9
Odd, I had countless issues with various versions of “the pill” (massive headaches, bleeding every day), but I’ve never had any trouble or side effects with a NuvaRing. I’ve been on it for nearly a year now. I’m trying to think of the side effects that my doctor said I might have, and the only one I can remember offhand is that the period usually comes later and is rather light.
I’d definitely stop with the ring and talk to your doctor about other possibilities, if it is found that the NuvaRing is the problem. When I had problems with the various “pills”, my doctor had a book on different doses of estrogen etc., and what the side effects said about the dosage you were on and then suggested other options. Hopefully your doctor has something like that, it saved me from my headaches.
Post # 10
I stuck with the ring for 9 months before finally ditching it. I didn’t throw up but was extremely nauseous, had horrible headaches, zero sex drive, and constant breakthru bleeding. My suggestion would be to get off the ring ASAP and don’t look back! Birth control shouldn’t be something to compromise with, there are so many options available these days that it just takes finding the right one and then you’re good to go.
Post # 11
Thanks ladies! I think I’m actually going to take a break from birth control for a while all together. I talked to Fi about it yesterday and he’s completely supportive of just using condoms and me not on anythin.
We want to start TTC next year so he said he’d rather me start to rid my body of all of the extra hormones.now
My doctor did suggest Levora which I have been on it before and love it, but I think a break from bc is going to be a good thing.
Post # 12
Glad you talked things over with your Fiance and doctor. It sounds like you have a good plan in place!
Post # 13
That sounds horrible!! I didn’t have the same reaction, but it messed with my moods something fierce. Took it out after a couple months and never looked back!
Post # 14
I was SO sick on nuvaring and Too Much Information it gave me the worst yeast infection of my life!!!! Just like you, I threw it in the trash and never looked back! Yuck haha, now I just do the rhythm method 🙂 no hormones no nothing!
Post # 15
@PacificMrs: Yeah you will feel better without BC 🙂
Post # 16
@Roxykitten: me too! I was on it for a few months and endured one YI after the next. My body does not want foreign objects!